Delaware, 2016

Winter Weather in Delaware, January 17, 2016

January 17, 2016 · NWS PHI · 3 events in 3 counties and zones

S. Coast strengthened as it quickly tracked out to sea just south of the area on January 17th.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Low pressure off the southeast U.S. Coast strengthened as it quickly tracked out to sea just south of the area on January 17th. The precipitation shield associated with this low reached into the Delmarva, with one to three inches reported across Delaware, with the higher amounts in the south. Slippery roads were reported, with some resultant accidents, one with injuries.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 17, 8:45 AM EST, 1 hour 15 minutes earlier.

Area forecast discussion, Jan 17, 8:45 AM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
845 AM EST SUN JAN 17 2016

.SYNOPSIS...
AN AREA OF INTENSIFYING LOW PRESSURE WILL TRACK TO OUR SOUTH AND
EAST LATER TODAY. AN ARCTIC FRONT WILL THEN CROSS OUR AREA TONIGHT.
HIGH PRESSURE BUILDS FROM THE GREAT LAKES REGION TOWARDS THE MID
ATLANTIC THROUGH THE FIRST HALF OF THE WEEK, THEN ANOTHER STORM
SYSTEM MAY APPROACH THE REGION FROM THE SOUTH FRIDAY INTO SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A ROBUST CLOSED LOW WITH ARCTIC AIR ACCOMPANYING IT WILL CONTINUE TO
DIVE DOWN ACROSS THE GREAT LAKES REGION TODAY. THIS FEATURE WILL GET
CLOSER TO THE MID ATLANTIC WITH HEIGHT FALLS OVERSPREADING THE
REGION DURING ESPECIALLY THE AFTERNOON.

A PIECE OF ENERGY ALONG THE SUBTROPICAL JET WILL SLIDE OFF THE
SOUTHEASTERN U.S COAST WITH AN ASSOCIATED SURFACE LOW. THIS STORM
WILL INTENSIFY AS IT TRACKS NORTHEASTWARD AND OUT TO SEA. WHILE
THERE CONTINUES TO LOOK LIKE THERE IS ENOUGH SEPARATION BETWEEN IT
AND THE CLOSED LOW ACROSS THE GREAT LAKES, THE TREND IN THE MODEL
GUIDANCE IS TO BRING THE NORTHWESTERN EDGE OF THE PRECIPITATION
SHIELD FARTHER TO THE NORTHWEST. THE 12Z WPC QPF IS ALSO A BIT
FARTHER NORTH AND WEST. THIS APPEARS TO BE COURTESY OF A RIBBON OF
800-700 MB FRONTOGENETIC FORCING THAT SLIDES FAR ENOUGH
NORTHWESTWARD AND EXTENDS INTO THE SOUTHEASTERN PORTION OF OUR AREA.
THE FORECAST SOUNDINGS DO SHOW THE AIRMASS MOISTENING MORE ACROSS
THE SOUTH/EAST AND THIS WOULD SUPPORT SOME LIGHT PRECIPITATION. THE
THERMAL FIELDS WOULD SUPPORT MAINLY SNOW AS WET BULB TEMPERATURES
ARE AROUND FREEZING. WHILE ANY ACCUMULATIONS SHOULD BE LIMITED TO
NON-ROAD SURFACES AND SNOW SHOULD BE SHORT IN DURATION DUE TO THE
SPEED OF THE STORM SYSTEM, WE OPTED TO INCREASE THE POPS QUITE A BIT
USING A MODEL CONSENSUS BLEND. THIS RESULTS IN LIKELY POPS ALONG THE
COASTAL AREAS AND PORTIONS OF THE DELMARVA, THEN VALUES DECREASE
NORTH AND WESTWARD. RADAR/OB TRENDS WILL BE MONITORED AND
ADDITIONAL UPDATES WILL BE MADE AS WE GO THROUGH THE DAY.

WE POSTED A SNOW MAP THAT INDICATES LESS THAN AN INCH OF
ACCUMULATION ATTM. THERE IS SOME CONCERN WITH THE NORTHERN AND
WESTERN EXTENT OF THE MEASURABLE PRECIPITATION DUE TO WEAKER
FORCING. THE INTENSITY SHOULD BE MAINLY LIGHT AS WELL, WHICH COULD
TOSS A LITTLE RAIN IN AT THE ONSET ALONG THE COASTAL AREAS
ESPECIALLY DELAWARE.

THE HOURLY GRIDS WERE ADJUSTED BASED ON THE LATEST OBSERVATIONS, AND
THEN THE LAMP/LAV GUIDANCE WAS BLENDED IN TO ASSIST. THE
TEMPERATURES WERE SHOWN ACROSS THE FAR SOUTH AND SOUTHEAST AREAS TO
DROP SOME LATER THIS MORNING AND THIS AFTERNOON GIVEN THE IDEA THAT
SOME SNOW IS FALLING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
AS THE PREVIOUSLY MENTIONED OFFSHORE LOW PRESSURE TO OUR SOUTH
PROGRESSES FARTHER NORTHEAST AND OUT TO SEA, ANY LEFTOVER LIGHT
PRECIP/LIGHT SNOW WILL BE ENDING INTO EARLY EVENING ACROSS THE FAR
SOUTHERN DELMARVA AND SOUTHEAST NJ COAST. MEANWHILE FOR OUR
NORTHWEST ZONES, INCLUDING THE POCONOS, NORTHWEST NJ, AND THE LEHIGH
VALLEY, SOME LOW POPS FOR FLURRIES OR EVEN A SNOW SHOWER ARE IN
PLACE WITH THE APPROACH AND PASSING OF THE ARCTIC COLD FRONT. POPS
WERE ALSO ADDED LATER AT NIGHT INTO THE EARLY MORNING HOURS ACROSS
THE POCONOS AND NORTHWEST NJ AS THESE HIGHER ELEVATION AREAS COULD
SEE SOME PASSING SNOW SHOWERS LATE IN THE DEVELOPING STRONG WEST-
NORTHWEST FLOW FOLLOWING THE COLD FRONT PASSAGE. IN FACT, AFTER
MIDNIGHT, WINDS WILL STEADILY INCREASE ACROSS OUR ENTIRE FORECAST
AREA, WITH GUSTS REACHING BETWEEN 25 TO 30 MPH BY DAYBREAK MONDAY.
THIS WILL CREATE SOME SINGLE DIGIT WIND CHILLS BY EARLY MONDAY
MORNING FOR OUR NORTHWEST ZONES, WITH ACTUAL LOW TEMPERATURES
RANGING FROM THE TEENS ACROSS THE NORTHWEST TO MAINLY THE LOWER 20S
ELSEWHERE.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
TO START OFF THE LONG TERM, THE MAIN STORY WILL BE THE WELL BELOW
NORMAL TEMPERATURES.

HIGHS ON MONDAY SHOULD RANGE FROM THE TEENS TO NEAR 30, WHICH
COULD BE THE LOWEST HIGHS OF THE SEASON SO FAR FOR MANY
LOCATIONS. THERE REMAINS A SMALL CHANCE THAT LAKE EFFECT SNOW
SHOWERS COULD PROPAGATE AS FAR SOUTHEAST AS OUR REGION DURING THE
DAY ON MONDAY,BUT THE TREND WITH MODELS HAS BEEN DRIER. THUS, ONLY
HAVE A SLIGHT CHANCE OF SNOW SHOWERS MENTIONED IN THE NORTHERN
HALF OF THE REGION.IF ANY SNOW SHOWERS DO MOVE INTO THE REGION,
THE SNOW AMOUNTS SHOULD STAY BELOW ONE INCH AS THE AIR MASS WILL
BE QUITE DRY (THOUGH SNOW RATIOS OF 20 TO 1 OR MORE ARE
POSSIBLE).

TUESDAY...SHOULD HAVE ONE MORE BREEZY AND COLD DAY AS THE
PRESSURE GRADIENT REMAINS RELATIVELY TIGHT AND LOW LEVEL
NORTHWEST FLOW PERSISTS THROUGH AT LEAST THE FIRST HALF OF
TUESDAY. DO NOT EXPECT TEMPERATURES ON TUESDAY TO BE MUCH
DIFFERENT THAN MONDAY/S TEMPS.

WEDNESDAY AND THURSDAY...SHOULD SEE A GRADUAL WARMING TREND AS
THE HIGH SHIFT FURTHER EAST LEADING TO LOW LEVEL WESTERLY AND
THEN SOUTHWESTERLY FLOW. IN SPITE OF THIS, TEMPS COULD REMAIN
SLIGHTLY BELOW NORMAL THROUGH THE WEEK.

FRIDAY AND SATURDAY...THE GFS, ECMWF, AND CMC ALL TRENDED
MUCH FURTHER NORTH WITH THE TRACK OF THE CLOSED LOW EXPECTED TO
LIFT OUT OF THE SOUTHEASTERN U.S. TOWARDS THE MID ATLANTIC LATE
IN THE WEEK.THE LATEST RUNS ALL HAVE THE CENTER OF THE SURFACE LOW
TRACKING THROUGH OR JUST SOUTH OF DELMARVA. GIVEN THE JUMPINESS
FROMYESTERDAY'S MODEL RUNS, AM HESITANT TO CHANGE THE FORECAST TOO
MUCH,HOWEVER, DID TREND POPS UP FOR THE FRIDAY THROUGH SATURDAY
TIME FRAME. WITH THE LATEST TRACKS, MANY LOCATIONS COULD SEE
MOSTLY SNOW IF THEY HAVE PRECIP THROUGH THIS PERIOD. HOWEVER, IF
THE LOW TRACK TRENDS FURTHER NORTH, IT COULD TURN INTO A
PRIMARILY RAIN EVENT.

&&

.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

TODAY...WHILE THE CEILINGS ARE EXPECTED TO BE VFR OVERALL, LOW
PRESSURE TRACKING WELL TO OUR SOUTHEAST LATER TODAY WILL TOSS SOME
LIGHT SNOW INTO A PORTION OF OUR AREA. THIS LOOKS MOST LIKELY AT
KACY TO KMIV WHERE A BRIEF PERIOD OF MVFR CONDITIONS ARE INCLUDED.
ELSEWHERE, THE CONDITIONS WERE KEPT AT VFR AT THIS TIME ALTHOUGH THE
NORTHERN AND WESTERN EXTENT OF SOME LIGHT SNOW IS OF LOWER
CONFIDENCE. NORTH-NORTHWEST WINDS LESS THAN 10 KNOTS.

TONIGHT...VFR OVERALL. AN ARCTIC FRONT CROSSES THE REGION LATE WITH
PERHAPS SOME FLURRIES. FOLLOWING THE FRONTAL PASSAGE, WEST-NORTHWEST
WINDS WILL INCREASE WITH GUSTS IN THE 25-30 KNOT RANGE.

OUTLOOK...
MONDAY...MOSTLY VFR CONDITIONS EXPECTED. A SMALL CHANCE OF SNOW
SHOWERS LEADING TO MVFR CONDITIONS AT KABE AND KTTN. GUSTY
NORTHWEST WINDS EXPECTED THROUGH AT LEAST THE FIRST HALF OF THE
DAY.

TUESDAY THROUGH THURSDAY...VFR CONDITIONS EXPECTED. GUSTY NORTHWEST
WINDS AGAIN POSSIBLE ON TUESDAY.

&&

.MARINE...
WHILE SOME WIND GUSTS TO BETWEEN 20 TO 25 KTS ARE POSSIBLE FOR OUR
WATERS TODAY, MOSTLY SUB-ADVISORY CONDITIONS ARE EXPECTED TO PREVAIL
FOR OUR COASTAL WATERS AND DELAWARE BAY THROUGH THE DAYTIME.

INTO TONIGHT, A STRONG ARCTIC FRONT WILL CROSS OUR REGION, WITH
STRONG COLD AIR ADVECTION AND EFFICIENT MIXING IN ITS WAKE. WE
ANTICIPATE TO REACH SCA CRITERIA AND 25 TO 30 KT GUSTS FOR THE
UPPER DELAWARE BAY BY AROUND 06Z MONDAY, AND A SCA HEADLINE HAS
BEEN RAISED. FOR THE LOWER DELAWARE BAY AND OUR ATLANTIC COASTAL
WATERS OFF OF NEW JERSEY AND DELAWARE, STRONGER WIND GUSTS TO
AROUND 35 KNOTS PLUS ARE EXPECTED, BEGINNING AROUND 09Z MONDAY,
AND WE HAVE RAISED A GALE WARNING FOR THESE WATERS.

OUTLOOK...
MONDAY AND MONDAY NIGHT...GALE CONDITIONS ARE EXPECTED THROUGH
MID DAY. BY TUESDAY AFTERNOON, WINDS ARE EXPECTED TO BE BELOW
GALES, BUT STILL MEETING SCA CRITERIA. IN ADDITION, THERE IS A
CHANCE OF FREEZING SPRAY PRIMARILY ON AND NEAR THE DELAWARE BAY
WHERE WATER TEMPERATURES ARE LOWER.

TUESDAY... AFTER THE BRIEF LULL IN WINDS, GALE FORCE GUSTS ARE AGAIN
LIKELY BY TUESDAY AFTERNOON, THOUGH THEY COULD OCCUR AS EARLY AS
TUESDAY MORNING. THE CHANCE FOR FREEZING SPRAY ON DELAWARE BAY MAY
LINGER THROUGH THE DAY.

TUESDAY NIGHT...WINDS AND WAVES ARE EXPECTED TO SLOWLY SUBSIDE
THROUGH THE NIGHT.

WEDNESDAY...WINDS AND SEAS MEETING SCA CRITERIA MAY LINGER THROUGH
THE MORNING, BUT SHOULD SUBSIDE BY AFTERNOON.

WEDNESDAY NIGHT AND THURSDAY...WINDS AND SEAS ARE EXPECTED TO BE
BELOW SCA CRITERIA.

&&

.TIDES/COASTAL FLOODING...
WATER LEVELS WITH LOW TIDE CYCLES ON MONDAY NIGHT AND TUESDAY
COULD GET CLOSE TO LOW WATER ADVISORY LEVELS ON THE ATLANTIC COAST
AND THE DELAWARE BAY. AT THIS POINT, GUIDANCE SHOWS THAT WATER
LEVELS SHOULD STAY JUST ABOVE LOW WATER ADVISORY CRITERIA, HOWEVER
IT MAY BE UNDERESTIMATING THE STRENGTH OF THE OFF SHORE FLOW
BEHIND THE COLD FRONT EXPECTED TONIGHT. THUS, WILL CONTINUE
MENTION IN THE HWO AND WILL CONTINUE TO MONITOR.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING FROM 4 AM TO 1 PM EST MONDAY FOR ANZ431-450>455.
     SMALL CRAFT ADVISORY FROM 1 AM TO 6 PM EST MONDAY FOR ANZ430.

&&

SYNOPSIS...GORSE/JOHNSON
NEAR TERM...GORSE
SHORT TERM...KLINE
LONG TERM...JOHNSON
AVIATION...GORSE/JOHNSON/KLINE
MARINE...JOHNSON/KLINE
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jan 17, 9:01 AM EST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
901 AM EST SUN JAN 17 2016

DEZ001-MDZ008-NJZ001-007>010-012-013-015>019-PAZ054-055-060>062-070-
071-101>106-181415-
NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
901 AM EST SUN JAN 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ012-015-019-020-NJZ014-020>027-181415-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
901 AM EST SUN JAN 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.

.DAY ONE...TODAY AND TONIGHT.

A PERIOD OF MAINLY LIGHT SNOW IS ANTICIPATED LATE THIS MORNING AND
THIS AFTERNOON. ANY ACCUMULATIONS ARE ANTICIPATED TO BE LESS THAN
AN INCH AND MAINLY ON GRASS AND NON-ROAD SURFACES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ431-450>455-181415-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
901 AM EST SUN JAN 17 2016

...GALE WARNING IN EFFECT FROM 4 AM TO 1 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

THERE IS ALSO THE POTENTIAL FOR LOW WATER LEVELS...MAINLY MONDAY
NIGHT AND TUESDAY...WHICH COULD IMPACT NAVIGATION ON THE WATERS
AROUND THE TIME OF LOW TIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-181415-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
901 AM EST SUN JAN 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS THE POTENTIAL FOR LOW WATER LEVELS...MAINLY MONDAY NIGHT
AND TUESDAY...WHICH COULD IMPACT NAVIGATION ON THE WATERS AROUND
THE TIME OF LOW TIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 winter weather. Local standard time, as filed.

Winter Weather, Inland Sussex

When
January 17, 10:00 AM EST to 5:00 PM EST
Where
Inland Sussex forecast zone
Reported by
Law Enforcement
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Snow began during the morning hours of January 17th, then continued through much of the day. Some reported snowfall totals include: 2.7 inches near Delmar, 2.5 inches near Selbyville, 0.6 inches near Milford, and 0.4 inches near Georgetown. Numerous minor accidents were reported on county roadways due to slippery conditions.

Winter Weather, Delaware Beaches

When
January 17, 10:00 AM EST to 5:00 PM EST
Where
Delaware Beaches forecast zone
Reported by
Law Enforcement
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Snow began during the late morning hours on January 17th and ended by late afternoon. When the snow ended, 2.0 inches was reported near Milford, 1.0 near Felton, and 0.8 near Camden.

Winter Weather, Kent

When
January 17, 11:00 AM EST to 5:00 PM EST
Where
Kent forecast zone
Deaths
0 direct, 1 indirect
Injuries
1 direct, 0 indirect
Reported by
Public
Coordinates
39.096, -75.505 (the zone’s center; the record gives no point)

Snow began during the late morning hours on January 17th and ended by late afternoon. When the snow ended, 2.0 inches was reported near Milford, 1.0 near Felton, and 0.8 near Camden. Three automobile accidents were reported as a result of slippery roads, one with injuries.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Winter Weather, Kent2016-01-17UnknownIndirect

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2016Every state in 2016This day in weather historyWarnings in Delaware, January 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 608184, 608185, 608183.